Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 47, NWS Charleston, SC

June 4, 2013Bryan County, Evans County, Liberty County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 4, 2013, 3:36 PM EDT for Bryan County, Evans County, Liberty County, Georgia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2013, 3:36 PM EDT (19:36 UTC)
Expired
Jun 4, 2013, 4:30 PM EDT
In force
54 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Evans County, GA, Liberty County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2013-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1049 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2013-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1049 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

461 
WUUS52 KCHS 041936
SVRCHS
GAC029-109-179-042030-
/O.NEW.KCHS.SV.W.0047.130604T1936Z-130604T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT TUE JUN 4 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  EVANS COUNTY IN SOUTHEAST GEORGIA...
  LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  BRYAN COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 430 PM EDT

* AT 336 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR
  GROVELAND...MOVING SOUTHEAST AT 15 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...
  TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  GROVELAND...PEMBROKE...LANIER...ELLABELL...FORT STEWART...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3205 8188 3219 8180 3218 8178 3215 8178
      3218 8169 3214 8141 3175 8152 3194 8175
      3197 8175 3198 8175 3198 8179 3201 8182
      3202 8182 3205 8177
TIME...MOT...LOC 1936Z 299DEG 13KT 3209 8172

$$
3 follow-up statements
173 
WWUS52 KCHS 041953
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT TUE JUN 4 2013

GAC029-109-179-042030-
/O.CON.KCHS.SV.W.0047.000000T0000Z-130604T2030Z/
EVANS GA-LIBERTY GA-BRYAN GA-
353 PM EDT TUE JUN 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR PORTIONS OF EVANS...LIBERTY AND BRYAN COUNTIES...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR WILLIE...MOVING SOUTHEAST AT 20
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ELLABELL...FLEMINGTON...FORT STEWART...GROVELAND...HINESVILLE...
LANIER...MCINTOSH AND PEMBROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3215 8178 3218 8167 3214 8141 3175 8152
      3194 8175 3196 8174 3198 8175 3198 8179
      3201 8182 3202 8182 3205 8177 3205 8178
      3206 8177 3206 8184
TIME...MOT...LOC 1953Z 321DEG 15KT 3198 8170

$$
278 
WWUS52 KCHS 042008
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT TUE JUN 4 2013

GAC109-042018-
/O.CAN.KCHS.SV.W.0047.000000T0000Z-130604T2030Z/
EVANS GA-
408 PM EDT TUE JUN 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF EVANS COUNTY HAS
BEEN CANCELLED...

LAT...LON 3204 8176 3211 8166 3208 8143 3175 8152
      3194 8175 3196 8174 3198 8175 3198 8179
      3201 8182 3202 8182
TIME...MOT...LOC 2008Z 321DEG 15KT 3193 8165

$$

GAC029-179-042030-
/O.CON.KCHS.SV.W.0047.000000T0000Z-130604T2030Z/
LIBERTY GA-BRYAN GA-
408 PM EDT TUE JUN 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR PORTIONS OF LIBERTY AND BRYAN COUNTIES...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR WILLIE...MOVING SOUTHEAST AT 15
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FLEMINGTON...FORT STEWART...HINESVILLE AND MCINTOSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3204 8176 3211 8166 3208 8143 3175 8152
      3194 8175 3196 8174 3198 8175 3198 8179
      3201 8182 3202 8182
TIME...MOT...LOC 2008Z 321DEG 15KT 3193 8165

$$
408 
WWUS52 KCHS 042029
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT TUE JUN 4 2013

GAC029-179-042038-
/O.EXP.KCHS.SV.W.0047.000000T0000Z-130604T2030Z/
LIBERTY GA-BRYAN GA-
429 PM EDT TUE JUN 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF LIBERTY AND BRYAN
COUNTIES WILL EXPIRE AT 430 PM EDT...
...ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PARTS 
OF LIBERTY COUNTY UNTIL 515 PM EDT...

AT 428 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH 
PROMPTED THE WARNING HAD MOVED OUT OF LIBERTY COUNTY...THUS THE 
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL 
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF 
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3204 8176 3211 8166 3208 8143 3175 8152
      3194 8175 3196 8174 3198 8175 3198 8179
      3201 8182 3202 8182
TIME...MOT...LOC 2028Z 321DEG 15KT 3186 8159

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:42 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 4, 1:42 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
142 PM EDT TUE JUN 4 2013

.SYNOPSIS...
A FRONT WILL REMAIN NEARLY STATIONARY ACROSS THE AREA THROUGH
WEDNESDAY...BEFORE LIFTING TO THE NORTH ON THURSDAY. LOW PRESSURE
WILL MOVE NORTHEAST OUT OF THE GULF OF MEXICO AND PASS NEAR THE
REGION ON FRIDAY. ATLANTIC HIGH PRESSURE WILL THEN BUILD INTO THE
REGION INTO EARLY NEXT WEEK...WHILE A TROUGH PERSIST INLAND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF EARLY AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS ARE
FOUND ALONG THE COAST WITH MORE ISOLATED ACTIVITY INLAND.
ADDITIONAL CONVECTION IS EXPECTED TO FIRE UP ALONG MESOSCALE
BOUNDARIES LIKE THE SEA BREEZE...LAKE BREEZE...DIFFERENTIAL
HEATING BOUNDARIES AND CONVECTIVE OUTFLOWS. ISOLATED
SEVERE STORMS CANNOT BE RULED OUT GIVEN SOME MID-LEVEL DRY AIR IN
PLACE...ESPECIALLY WHERE INTENSE BOUNDARY COLLISIONS OCCUR...WITH
DAMAGING WINDS AND MAYBE SOME LARGE HAIL. HIGHS IN THE UPPER
80S/AROUND 90 INLAND WITH LOWER 80S CLOSER TO THE COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
TONIGHT...ANY LINGERING SHOWER/THUNDERSTORM ACTIVITY WILL DISSIPATE
QUICKLY WITH THE LOSS OF HEATING. THERE WILL ONCE AGAIN BE THE RISK
OF AN ISOLATED SHOWER OR STORM BUT MOST AREAS WILL REMAIN DRY
THROUGH THE OVERNIGHT. THE FLOW WILL TURN A BIT MORE NORTHEASTERLY
AS THE HIGH TO THE NORTH EXERTS A BIT MORE INFLUENCE WITH SOME HINT
OF COASTAL TROUGHING. SO THE BETTER CHANCES FOR OVERNIGHT PRECIP
WILL RESIDE OVER THE COASTAL WATERS WHERE BETTER LOW LEVEL
CONVERGENCE WILL EXIST. LOWS WILL BE SIMILAR TO THE PAST FEW
NIGHTS...FALLING INTO THE LOW 70S IN MOST LOCATIONS.

WEDNESDAY AND WEDNESDAY NIGHT...IT APPEARS THAT A FRONT WILL BE
NEARLY STATIONARY AROUND OR JUST SOUTH OF THE ALTAMAHA RIVER AS HIGH
PRESSURE BUILDS IN FROM OFF THE COAST OF NEW ENGLAND. DEEP LAYERED
MOISTURE SHOULD ALLOW SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO DEVELOP SHORTLY AFTER DAYTIME HEATING COMMENCES AND
CONTINUE THROUGH THE AFTERNOON. THE GREATEST COVERAGE WILL BE ACROSS
SOUTHEAST GEORGIA WHERE LOW LEVEL CONVERGENCE WILL BE ENHANCED
CLOSER TO THE STALLED FRONT. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS SHOULD THEN CONTINUE WELL INTO THE NIGHTTIME HOURS AS
THE FRONT LINGERS NEARBY. RATHER EXTENSIVE CLOUD COVER AND ONSHORE
FLOW SHOULD LIMIT HIGHS TO THE MID 80S. THESE SAME FACTORS WILL ONLY
ALLOW TEMPERATURES TO FALL INTO THE UPPER 60S OR AROUND 70 FOR LOWS
WEDNESDAY NIGHT.

THURSDAY...THE FRONT IS EXPECTED TO LIFT NORTH ACROSS THE AREA. DEEP
LAYERED MOISTURE WILL PREVAIL AND ALLOW FOR THE DEVELOPMENT OF
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ONCE AGAIN...BUT
THIS TIME THE GREATEST COVERAGE WILL BE ACROSS SOUTHEAST SOUTH
CAROLINA IN CLOSER PROXIMITY TO THE LIFTING BOUNDARY. EXTENSIVE
CLOUD COVER WILL KEEP HIGHS IN THE MID 80S.

THURSDAY NIGHT AND FRIDAY...THERE IS SOME UNCERTAINTY DURING
THIS TIME FRAME AS THE ENTIRE FORECAST WILL BE DEPENDENT ON THE
DEVELOPMENT/TRACK OF LOW PRESSURE MOVING OUT OF THE GULF OF MEXICO.
OPERATIONAL MEDIUM RANGE GUIDANCE AND THEIR CORRESPONDING ENSEMBLE
MEANS ARE VERY SIMILAR IN TRACKING THE LOW NORTHEAST ACROSS THE
NORTHERN FLORIDA PENINSULA THURSDAY NIGHT...THEN ALONG OR JUST OFF
THE SOUTHEAST COAST ON FRIDAY. MODEL FORECAST CYCLONE PHASE DIAGRAMS
INDICATE THE POTENTIAL FOR THE LOW TO BE A WARM-CORE SYSTEM AS IT
APPROACHES...THUS IT COULD BE SUB-TROPICAL OR TROPICAL IN NATURE.
THE NATIONAL HURRICANE CENTER CURRENTLY HAS THIS SYSTEM AT A MEDIUM
CHANCE OF DEVELOPMENT IN THE NEXT 48 HOURS...THUS IT WARRANTS
MONITORING. WHILE IT IS TOO EARLY TO DETERMINE WHAT IMPACTS THE LOW
COULD POSE TO THE REGION...EXPECT SOME AREAS TO RECEIVE POTENTIALLY
SIGNIFICANT RAINFALL AND THE FORECAST INDICATES SHOWERS AND
THUNDERSTORMS LIKELY DURING THIS TIME FRAME.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM PERIOD. THE LOW WILL LIFT RATHER QUICKLY NORTHEAST OF THE
REGION FRIDAY NIGHT. THEN...ATLANTIC HIGH PRESSURE WILL BUILD INTO
THE REGION THROUGH EARLY NEXT WEEK WHILE A LEE SIDE TROUGH PREVAILS
INLAND.

THIS PATTERN WILL SUPPORT MAINLY SCATTERED AFTERNOON/EVENING SHOWERS
AND THUNDERSTORMS EACH DAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY
ABOVE NORMAL THROUGH THE PERIOD.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
EXPECT MOSTLY VFR CONDITIONS THROUGH THE PERIOD. SHOWERS AND
THUNDERSTORMS LOOK TO IMPACT THE TERMS THROUGH THIS AFTERNOON AT
KCHS AND POSSIBLY UNTIL EARLY EVENING AT KSAV. GUSTY WINDS WILL BE
A GOOD BET WITH ANY TSTMS. CHANCES OF PRECIP WILL DIMINISH THIS
EVENING AND OVERNIGHT BUT STILL WON/T BE ZERO WITH A STALLED OUT
FRONT ACROSS THE AREA. PLENTY OF LOW-LEVEL MOISTURE AND LIGHT WIND
FIELDS WILL PROMOTE LOW CLOUDS/FOG AND HAVE INDICATED MVFR CONDS
FROM AROUND 09-13Z...ALTHOUGH LOW CIGS COULD LINGER AFTER THAT
TIME.

EXTENDED AVIATION...PERIODIC FLIGHT RESTRICTIONS LIKELY DUE TO
MAINLY AFTERNOON SHOWERS/TSTMS AND LATE NIGHT/EARLY MORNING
FOG/STRATUS INTO THURSDAY AND AGAIN SATURDAY. UNCERTAINTIES SURROUND
THE FORECAST FOR FRIDAY DEPENDING ON THE TRACK/STRENGTH OF LOW
PRESSURE EXPECTED TO MOVE OVER OR NEARBY THE AREA FROM THE GULF OF
MEXICO...BUT PERIODIC MVFR OR LOWER CONDITIONS ARE APPEARING MORE
PROBABLE.

&&

.MARINE...
TODAY AND TONIGHT...WINDS WILL BE A BIT ERRATIC EARLY BEFORE THE
HIGH TO THE NORTH BUILDS IN. THE PREVAILING FLOW THIS AFTERNOON WILL
BE EAST/SOUTHEAST...BEFORE TURNING A BIT MORE NORTHEASTERLY
OVERNIGHT. OVERALL...CONDITIONS WILL BE QUIET WITH WINDS BELOW 15
KTS AND SEAS 2-3 FT...MAINLY IN A SE SWELL.

WEDNESDAY THROUGH SUNDAY...A FRONT WILL STALL OUT NEAR OR JUST SOUTH
OF THE GEORGIA WATERS ON WEDNESDAY...BEFORE LIFTING NORTH ON
THURSDAY. LOW PRESSURE...POSSIBLY SUB-TROPICAL OR TROPICAL IN
NATURE...WILL LIFT NORTHEAST OUT OF THE GULF OF MEXICO AND MOVE
ALONG OR JUST OFF THE SOUTHEAST COAST ON FRIDAY. THERE IS STILL A
FAIR AMOUNT OF UNCERTAINTY REGARDING THE STRENGTH AND TRACK OF THIS
LOW SO THE FORECAST REMAINS RATHER CONSERVATIVE AT THIS TIME.
HOWEVER...SMALL CRAFT ADVISORY OR WORSE CONDITIONS ARE POSSIBLE
THURSDAY NIGHT INTO FRIDAY NIGHT WITH IMPROVING CONDITIONS SATURDAY
AND SUNDAY AS ATLANTIC HIGH PRESSURE REGAINS CONTROL.

&&

.HYDROLOGY...
A VERY MOIST AIR MASS WILL REMAIN IN PLACE ACROSS THE
AREA THROUGH FRIDAY. AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE
NORTHEAST OUT OF THE GULF OF MEXICO AND OVER OR NEAR THE AREA
THURSDAY NIGHT THROUGH FRIDAY NIGHT. GENERAL RAINFALL AMOUNTS
THROUGH FRIDAY NIGHT COULD BE 2 TO 4 INCHES...ALTHOUGH LOCALLY
HIGHER AMOUNTS OF RAINFALL COULD OCCUR WITH ANY SLOW-MOVING AND/OR
TRAINING STORMS. THUS...LOCALIZED FLASH FLOODING WILL BE
POSSIBLE...ESPECIALLY IN URBAN AREAS AND ALONG THE COAST AROUND THE
TIMES OF HIGH TIDE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...JAQ
LONG TERM...JAQ
AVIATION...RJB
MARINE...JAQ/RJB
HYDROLOGY...
Hazardous weather outlook, Jun 4, 4:44 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
444 AM EDT TUE JUN 4 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-051000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
444 AM EDT TUE JUN 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAINFALL...A VERY MOIST AIR MASS WILL BE IN PLACE THROUGH
LATE WEEK. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
POSSIBLE...MAINLY IN THE AFTERNOON AND EVENING THROUGH THURSDAY.
SLOW MOVING AND/OR TRAINING STORMS COULD RESULT IN LOCALLY HEAVY
RAINFALL AND THE POTENTIAL FOR FLASH FLOODING.

A LOW PRESSURE SYSTEM...POSSIBLY WITH TROPICAL OR SUB-TROPICAL
CHARACTERISTICS...IS EXPECTED TO LIFT NORTHEAST OUT OF THE GULF OF
MEXICO THURSDAY NIGHT THEN MOVE ALONG OR JUST OFF THE SOUTHEAST
U.S. COAST ON FRIDAY. THERE IS THE POTENTIAL FOR SIGNIFICANT
RAINFALL ACROSS PARTS OF THE AREA WITH THE SYSTEM THURSDAY NIGHT
AND FRIDAY...POTENTIALLY RESULTING IN LOCALIZED FLASH FLOODING. IT
IS STILL TO EARLY TO DETERMINE WHAT OTHER IMPACTS...IF ANY...THIS
LOW COULD POSE TO THE REGION BUT RESIDENTS AND OTHER INTERESTS
ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD
CONTINUE TO MONITOR THIS SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 4, 2:43 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
243 PM EDT TUE JUN 4 2013

SCZ043-048>050-041915-
BEAUFORT-CHARLESTON-COASTAL COLLETON-INLAND COLLETON-
243 PM EDT TUE JUN 4 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...COLLETON
AND BEAUFORT COUNTIES THROUGH 315 PM EDT...

AT 241 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR ASHEPOO...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...GREEN POND...JACKSONBORO...FENWICK...BECK LANDING...PARKERS
FERRY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
TORRENTIAL RAINFALL WHICH MAY PRODUCE MINOR FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3283 8028 3256 8030 3268 8073 3282 8070
TIME...MOT...LOC 1843Z 283DEG 13KT 3273 8049
Local storm report, Jun 4, 2:45 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
245 PM EDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             2 W SAVANNAH HISTORIC D 32.07N  81.14W
06/04/2013  M0.70 INCH       CHATHAM            GA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED DIME SIZE HAIL.

0240 PM     TSTM WND GST     2 W SAVANNAH HISTORIC D 32.07N  81.14W
06/04/2013  E60 MPH          CHATHAM            GA   TRAINED SPOTTER

            SPOTTER REPORTED ESTIMATED WIND GUST TO 60 MPH.

&&

EVENT NUMBER CHS1300329
EVENT NUMBER CHS1300330

JRL
Special weather statement, Jun 4, 3:04 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT TUE JUN 4 2013

GAZ140-141-041930-
COASTAL MCINTOSH-INLAND MCINTOSH-
304 PM EDT TUE JUN 4 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 330 PM EDT...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR RIDGEVILLE...MOVING SOUTH AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RIDGEVILLE...ASHINTILLY...WOLF ISLAND...DARIEN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3132 8137 3130 8142 3131 8144 3133 8144
      3133 8146 3135 8150 3153 8142 3150 8125
      3137 8125 3138 8126 3139 8129 3143 8132
      3138 8130 3137 8128 3133 8128 3132 8125
      3130 8126 3129 8130
TIME...MOT...LOC 1904Z 014DEG 15KT 3140 8138
Special weather statement, Jun 4, 3:12 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EDT TUE JUN 4 2013

SCZ043-048-049-041945-
BEAUFORT-COASTAL COLLETON-INLAND COLLETON-
312 PM EDT TUE JUN 4 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES THROUGH 345 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
NEARLY STATIONARY STRONG THUNDERSTORM...NEAR GREEN POND.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GREEN POND...NEMOURS PLANTATION...ASHEPOO...WIGGINS...FENWICK...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3269 8042 3268 8042 3247 8052 3262 8083
      3278 8073 3274 8045 3273 8045 3272 8043
      3272 8044 3271 8043 3272 8042 3270 8042
TIME...MOT...LOC 1913Z 294DEG 2KT 3268 8060
Local storm report, Jun 4, 3:26 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     TSTM WND DMG     4 SW SAVANNAH HISTORIC  32.04N  81.15W
06/04/2013                   CHATHAM            GA   BROADCAST MEDIA

            MEDIA IN SAVANNAH REPORTED THE LEFT LANE OF INTERSTATE
            16 WEST AT INTERSTATE 516 WAS BLOCKED DUE TO A FALLEN
            TREE. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1300331

BDC
Local storm report, Jun 4, 3:34 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT TUE JUN 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     TSTM WND DMG     1 SSW RIDGEVILLE        31.39N  81.41W
06/04/2013                   MCINTOSH           GA   911 CALL CENTER

            MCINTOSH COUNTY REPORTED SEVERAL TREES DOWN NEAR
            CYPRESS STREET IN DARIEN.

&&

EVENT NUMBER CHS1300332

BDC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:48 PM EDTSpecial Weather StatementCHSLiberty42 min
Jun 4, 1:33 PM EDTSpecial Weather StatementCHSMcIntosh27 min
Jun 4, 1:57 PM EDTSpecial Weather StatementCHSMcIntosh48 min
Jun 4, 2:15 PM EDTAreal Flood AdvisoryCHSChatham90 min
Jun 4, 2:20 PM EDTSevere Thunderstorm WarningCHSChatham40 min
Jun 4, 3:04 PM EDTSpecial Weather StatementCHSMcIntosh26 min
Jun 4, 3:10 PM EDTSevere Thunderstorm WarningCHSMcIntosh65 min
Jun 4, 3:26 PM EDTSevere Thunderstorm WarningCHSJenkins64 min
Jun 4, 4:22 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, Tattnall53 min
Jun 4, 4:26 PM EDTSpecial Weather StatementCHSBulloch34 min
Jun 4, 5:02 PM EDTSpecial Weather StatementCHSBulloch28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.